MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1440-2011
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
When completed, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
Primary procedure, right hip.It was reported that the impactor bolt became cross-threaded when it was inserted into the cup.Surgeon confirmed there are no allegations against the impactor bolt or the shell.The shell was implanted using a new bolt.The procedure was completed successfully with no surgical delay.
 
Additional Manufacturer Narrative
An event regarding a thread damage during involving an impactor bolt was reported.The event was confirmed based on evaluation of the returned devices.Method & results: device evaluation and results: visual inspection of the returned device noted that the device was returned in used condition.Damage was observed on the male threads.Examination of the returned device by a material analysis engineer noted that damage consistent with cross threading was observed on the male threads of the impactor bolt.X-ray florescence spectroscopy were was performed on the bolt and the analysis showed that the device was consistent with the drawing (17-4 ph).Hardness testing was performed per (b)(4) on the threaded stud of the bolt which had a hardness of 47hrc meeting the drawing requirement of 40hrc minimum.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional and functional analysis were not performed as the device was returned in damaged condition.Clinician review: no medical records were received for review with a clinical consultant.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.  complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the impactor bolt became cross-threaded when it was inserted into the cup.Surgeon confirmed there are no allegations against the impactor bolt or the shell.Examination of the returned device by a material analysis engineer noted that damage consistent with cross threading was observed on the male threads of the impactor bolt.X-ray florescence spectroscopy were was performed on the bolt and the analysis showed that the device was consistent with the drawing (17-4 ph).Hardness testing was performed per (b)(4) on the threaded stud of the bolt which had a hardness of 47hrc meeting the drawing requirement of 40hrc minimum.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is possible at this time.If further information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
CUP IMPACTOR BOLT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9537183
Report Number0002249697-2020-00007
Device Sequence Number546579
Product Code LPH
UDI-Device Identifier07613327196245
UDI-Public07613327196245
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1440-2011
Device Catalogue Number1440-2011
Device Lot NumberERDAH0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date01/01/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR